Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2012, 5:50 PM CDT for Burke County, Divide County, North Dakota. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 28, 2012, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, ND, Divide County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 6:00 PM CDT | HAIL 1.5 | 5 Nw Noonan, ND | PEA TO 1 1 2 INCH HAIL LASTED ABOUT 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 731 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS53 KBIS 282250 SVRBIS NDC013-023-282345- /O.NEW.KBIS.SV.W.0161.120728T2250Z-120728T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 550 PM CDT SAT JUL 28 2012 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BURKE COUNTY IN NORTHWEST NORTH DAKOTA EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA THIS INCLUDES THE CITY OF CROSBY * UNTIL 645 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CROSBY...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... NOONAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4864 10267 4863 10322 4891 10342 4901 10303 TIME...MOT...LOC 2250Z 328DEG 18KT 4886 10320 WIND...HAIL 60MPH 1.00IN $$ ABELING
3 follow-up statements
085 WWUS53 KBIS 282301 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 601 PM CDT SAT JUL 28 2012 NDC013-023-282345- /O.CON.KBIS.SV.W.0161.000000T0000Z-120728T2345Z/ BURKE ND-DIVIDE ND- 601 PM CDT SAT JUL 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE AND WEST CENTRAL BURKE COUNTIES UNTIL 645 PM CDT... AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN DIVIDE AND WESTERN BURKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4864 10267 4863 10322 4885 10338 4899 10301 TIME...MOT...LOC 2302Z 328DEG 18KT 4881 10315 WIND...HAIL 60MPH 1.00IN $$
013 WWUS53 KBIS 282311 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 611 PM CDT SAT JUL 28 2012 NDC013-023-282345- /O.CON.KBIS.SV.W.0161.000000T0000Z-120728T2345Z/ BURKE ND-DIVIDE ND- 611 PM CDT SAT JUL 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE AND WEST CENTRAL BURKE COUNTIES UNTIL 645 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF NOONAN...OR 11 MILES SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN DIVIDE AND WESTERN BURKE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4864 10267 4863 10322 4885 10338 4899 10301 TIME...MOT...LOC 2311Z 328DEG 18KT 4877 10311 WIND...HAIL 60MPH 1.00IN $$ ABELING
863 WWUS53 KBIS 282345 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 645 PM CDT SAT JUL 28 2012 NDC013-023-282355- /O.EXP.KBIS.SV.W.0161.000000T0000Z-120728T2345Z/ BURKE ND-DIVIDE ND- 645 PM CDT SAT JUL 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DIVIDE AND WEST CENTRAL BURKE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. A LINE OF SEVERE STORMS WAS SOUTH AND EAST OF DIVIDE COUNTY. LAT...LON 4864 10267 4863 10322 4885 10338 4899 10301 TIME...MOT...LOC 2345Z 328DEG 18KT 4863 10297 $$ MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:59 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jul 28, 3:59 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 359 PM CDT SAT JUL 28 2012 .SHORT TERM...NOW THROUGH SUNDAY MORNING... THE MAIN PROBLEM OF THE DAY IS WITH TIMING AND COVERAGE OF PRECIPITATION WITH SEVERAL MIDDLE LEVEL IMPULSES OVER CONUS NOW AIMED AT NORTH DAKOTA...PER WATER VAPOR SATELLITE IMAGERY. SHOWERS AND THUNDERSTORMS ARE MAINTAINING COVERAGE AND INTENSITY ALONG I94 CORRIDOR PER 20 UTC RADAR IMAGERY. THE PERSISTENCE OF THIS FEATURE/CONVECTION OUTLINES THE LOW PREDICTABILITY ASSOCIATED WITH WEAK MIDDLE LEVEL SHORTWAVES MOVING OVER A CAPPED AND MODESTLY CONVECTIVELY UNSTABLE ENVIRONMENT. AS A RESULT OF MAINTENANCE...FORECAST GRIDS HAVE BEEN REACTIVELY UPDATED TO REFLECT EASTWARD PROPAGATION THROUGH MIDNIGHT. CURRENT RADAR IMAGERY ALSO INDICATES A STRONG/SEVERE THUNDERSTORM PRESENTLY OVER SOUTHEASTERN SASKATCHEWAN IS RIGHT MOVING TOWARD DIVIDE COUNTY...AND SHOULD BE ENTERING THE AREA BY 5 PM CDT. THERE MAY BE SUFFICIENTLY-DEFINED DYNAMIC SUPPORT MECHANISM FOR A SEVERE WEATHER THREAT THIS EVENING. TRENDS WILL BE MONITORED. THE 16 AND 17 UTC HRRR BOTH SUPPORT CONVECTION FORMING SOON AND IMPACTING NORTHERN NORTH DAKOTA UNTIL JUST AFTER SUNSET. THEY THEN DIRECT ADDITIONAL CONVECTION INTO WESTERN NORTH DAKOTA TONIGHT AS THE IMPULSE OVER SOUTHWESTERN MONTANA ADVECTS EASTWARD. THEREAFTER...SEVERAL SHORTWAVES ARE FORECAST TO MOVE ACROSS THE DAKOTAS...BUT PREDICTABILITY IS LOW. FORECASTS REFLECT A BLEND OF 09 UTC SREF MEAN WITH ASSORTED MOS GUIDANCE. TEMPERATURES WILL GENERALLY REMAIN ABOVE AVERAGE THROUGH THE PERIOD. .LONG TERM...MONDAY THROUGH SATURDAY... THE WESTERN ROCKIES AND HIGH PLAINS RIDGE REMAINS QUITE STRONG THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH PERIODIC CLOSED LOWS AND SHORTWAVES TOPPING RIDGE BRINGING EPISODES OF THUNDERSTORMS TO THE FORECAST AREA. ON MONDAY THE UPPER RIDGE IS WEST OF THE FORECAST AREA...AND WE HAVE NORTHWEST FLOW ALOFT OVER THE STATE WITH A COOL AND DRY SURFACE HIGH PRESSURE SYSTEM OVER MANITOBA/MINNESOTA/EASTERN DAKOTAS WHICH SHOULD KEEP THE AREA FREE FROM CONVECTION. HOWEVER MONDAY NIGHT AND TUESDAY THE UPPER LEVEL RIDGE MOVES EAST INTO THE DAKOTAS WITH THE LEADING EDGE OF A CLUSTER OF SHORTWAVE IMPULSES. A SURFACE LOW/TROUGH THAT DEVELOPS IN RESPONSE IN THE LEE OF THE ROCKIES MOVES INTO THE WESTERN DAKOTAS DURING THE DAY TUESDAY. THUS HAVE RAISED CHANCES OF THUNDERSTORMS FOR MONDAY NIGHT AND TUESDAY A BIT. TUESDAY NIGHT THROUGH THURSDAY THE TIMING OF SHORT WAVES IS DIFFICULT AND CONFIDENCE LOW IN PRECIPITATION CHANCES. THUS SPOTTY SLIGHT CHANCES OF PRECIPITATION THESE TIME PERIODS. LATE IN THE EXTENDED PERIOD...BEGINNING THURSDAY NIGHT...THE UPPER LEVEL RIDGE FLATTENS AS A STRONGER SYSTEM ROTATES AROUND HUDSON BAY LOW AND AND SECONDARY CLOSED FORMS OVER THE CANADIAN PRAIRIE PROVINCES BRINGING COOLER TEMPERATURES AND INCREASED CHANCES OF PRECIPITATION TO THE NORTHERN PLAINS. HIGH TEMPERATURES IN THE MID 80S TO MID 90S FOR MONDAY THROUGH WEDNESDAY...THEN A COOLING TREND AT THE END OF THE WEEK AS THE AFOREMENTIONED UPPER LEVEL LOW FROM THE CANADIAN PRAIRIES MOVES ACROSS THE FORECAST AREA. && .AVIATION... LARGE AREA OF SHOWERS AND ISOLATED TSTMS AROUND KBIS AND SOUTH TO THE SD BORDER SHOULD MOVE EWD AND AFFECT KJMS AFT 23Z. TSTMS HAD DEVELOPED OVER S CENTRAL SASK AND WERE MOVING SEWD...LIKELY ASSOCIATED WITH A DISTURBANCE THAT IS FORECAST TO MOVE E/SE ACROSS THE NRN TIER OF COUNTIES - MAINLY N OF KISN...BUT MAY AFFECT KMOT TAF SITE. LATER TAF ISSUANCES TO PINPOINT BETTER CONFIDENCE IN TIMING. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SCHECK LONG TERM/AVIATION....JV
Hazardous weather outlook, Jul 28, 4:04 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 404 PM CDT SAT JUL 28 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292115- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 404 PM CDT SAT JUL 28 2012 /304 PM MDT SAT JUL 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE MAJORITY OF THE THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER A FEW THUNDERSTORMS COULD POTENTIALLY CONTAIN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY...AND AGAIN TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHWEST NORTH DAKOTA. SCHECK
In the hours before
Special weather statement, Jul 28, 4:27 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 427 PM CDT SAT JUL 28 2012 NDZ001-282200- DIVIDE ND- 427 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DIVIDE COUNTY UNTIL 500 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN SOUTHEAST SASKATCHEWAN...ALONG A LINE EXTENDING FROM 29 MILES NORTH OF CROSBY TO 15 MILES NORTH OF PLENTYWOOD MONTANA...AND MOVING SOUTHEAST AT 30 MPH. THE STORMS WILL MOVE INTO NORTHWEST DIVIDE COUNTY AROUND 445 PM CDT. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... ALKABO... FORTUNA... WRITING ROCK STATE HISTORICAL SITE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 28, 4:34 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 434 PM CDT SAT JUL 28 2012 NDZ046-047-050-282200- EMMONS-LOGAN-MCINTOSH- 434 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL EMMONS COUNTY...MOVING EAST AT 15 MPH. WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... WISHEK BY 500 PM CDT GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Jul 28, 4:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 454 PM CDT SAT JUL 28 2012 NDZ001-282230- DIVIDE ND- 454 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DIVIDE COUNTY UNTIL 530 PM CDT... AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF CROSBY TO 20 MILES NORTH OF DAGMAR...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CROSBY... FORTUNA... ALKABO... AMBROSE... WRITING ROCK STATE HISTORICAL SITE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ABELING
Special weather statement, Jul 28, 5:04 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 504 PM CDT SAT JUL 28 2012 NDZ047-050-282230- LOGAN-MCINTOSH- 504 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTH CENTRAL MCINTOSH COUNTY...MOVING NORTHEAST AT 10 MPH. WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING... BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN LAKE...WISHEK GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ABELING
Special weather statement, Jul 28, 5:23 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 523 PM CDT SAT JUL 28 2012 NDZ037-282315- STUTSMAN ND- 523 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR CENTRAL STUTSMAN COUNTY UNTIL 615 PM CDT... AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 22 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PINGREE... BUCHANAN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
Special weather statement, Jul 28, 5:41 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 541 PM CDT SAT JUL 28 2012 NDZ001-002-282315- BURKE ND-DIVIDE ND- 541 PM CDT SAT JUL 28 2012 ...SPECIAL WEATHER STATEMENT FOR EASTERN DIVIDE AND NORTHWESTERN BURKE COUNTIES UNTIL 615 PM CDT... AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF CROSBY TO 21 MILES WEST OF CROSBY...AND MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... NOONAN... LARSON... COLUMBUS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:24 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail, Williams | 66 min |
| Jul 28, 6:48 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 57 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.